KCI The Anti_Meth Site

Home  |  Meth Topics  |  Letters & Stories  |  Message Board  |  Slang Names  |  Anti-Meth Sites  |  Cleaning up Labs  |  Physical Damage  |   Resources for Teachers  |  Research Articles  |  Recommend Reading  |  SEARCH






Temazepam abuse?


Rubyy
2zday
Temazepam?
I am seeing someone who abuses temazepam. I am not familiar with this drug. WOW~ imagine that! lol I Googled it and read about it being prescribed for insomnia. Does anyone know about this med? What are the recreational effects? I'm concerned & want to know all I can.
     Replies...
kmb
2006
Re: Temazepam?
Jamie (where are you? - this is SO your post) knows all about benzodiazapines (I learned from Jamie's posts that anything ending in "pam" is likely a benzo). I also learned at an info session at my husband's rehab center that benzo's are THE most dangerous drug to quit cold turkey.

Sorry I couldn't be of more help. Not sure what the recreational appeal is.

The brand name is Restoril and it's listed as a sedative/hypnotic - whatever a hypnotic is.

luve
piphany

Re: Temazepam?
I knew of a man who was a heroin and meth addict that went to a doctor who put him on all sorts of drugs, Temazepam as one, to try to divert his addictions....no counseling...nothing but drugs-the guy was just a mess as far as I could see. He seemed better functioning-safer on the roads when using the illegals-then I found some of his drugs (prescriptions) in my then boyfriends clothes and I got out the pill book to show him just what kind of side effects the "pam" drugs had and it was about then that I realized that he had quite the addiction going on to all drugs and alcohol.
Jamie
J1979
Re: Temazepam?
This is a benzodiazepine. I've used this medication in the past but it wasn't my benzo of choice. Klonopin and Xanax were more my thing until I realize how deadly there are. The withdrawal can and does kill otherwise healthy people. If he intends to get off of them he has to seek professional help. Tell him going cold turkey is NOT an option, not only will he be in total agony but he could die if he tries to go that route. Tell him he will probably be given a benzo that works better for tapering off like Valium or Librium. He will probably be given Phenobarbital for seizures. If the doctor is especially decent he may be given additional medications to help ease the discomfort associated with benzo withdrawal. I've had a few benzo habits and I've had success tapering off slowly with Valium and Phenobarbital. I've also been a idiot and tried to go cold off the stuff and ended up having seizure after seizure. I experienced hallucinations so severe they were really frightening. I was at my parents house and I kept running into their bedroom trying to grad their big black lab so I could bring it into the room I was sleeping in and protect me because I thought someone was trying to break in. I then freaked out and screamed at my Mom that a man was trying to attack me with a knife through the window. None of this was real. I was throwing up nonstop, had the runs, sweats, really bad insomnia and really bad anxiety. Anxiety so bad that if I thought I had anxiety before starting these meds I was mistaken because I now knew what anxiety truly was! All the suffering is not only not necessary but down right dangerous. I know that in certain parts of the world people love to inject the Temazepam gels. They aren't meant to be injected and people get horrible sores and infections because of this. Benzo's are one of my drug's of choice. Every time I've relapsed back to heroin, cocaine, speed I've used benzo's first because they bring my guard down and relax me enough to the point where I want to do a upper because I feel so relaxed. I've always loved the up/down at the same time effect, speedballs of goofballs were my thing. Good luck dealing with a man with a benzo addiction. Not only are they mentally addicting but physical as well. If he were to run out and not have access to any he would be really ill and in danger of having seizures and stuff. So this is not a drug you can just expect a user to put down and stop using like that, they need the professional medical help.
Rubyy
2zday
Re: Temazepam?
Thanks for the info. The client I'm seeing who's using this is a teen. Now I know how serious this is; very scary.
Penel0pe Re: Temazepam?
Quote:
The brand name is Restoril and it's listed as a sedative/hypnotic - whatever a hypnotic is.

It's a sleeping pill. We all know how "Safe" abusing those can be.

If there is any alcohol involved, your friend could end up dead.

Rubyy
2zday
Re: Temazepam?
Thanks Pen,
If it's a sleeping pill wouldn't it knock you out?
So what's the recreational appeal?
Penel0pe Re: Temazepam?
I can't tell you other than to say it is a benzo, like valium, klonopin, etc.

I don't know how anyone could stay awake to abuse them - but obviously there is a way!
chris
gonz
Re: Temazepam?
Wow, between jaimie and pen, that was pretty damn informative!!!

Thanks, I was giving my sleeping pills away to 2 of my friends, they said they were having a REALLY hard time sleeping... hmmm, they're both recovering addicts.

I think I'll make them make the doctor visit themselves. I have sleeping pills, but I've probably taken maybe 2. 1 I know for sure, I slept 16 solid hours.

Yea, I don't see the recreation in it either.

Back to Crystal Meth & Methamphetamine Questions, Answers & Advice


THIS SITE DOES NOT PROVIDE MEDICAL ADVICE. The information provided is for educational purposes only and is not a substitute for professional medical advice. Always seek the advice of your health care professional if you have a specific health concern.


HOME  |  ABOUT US  | PRIVACY POLICY  |  CONTACT US  |  SEARCH

Copyright 1999-2017 by KCI The Anti-Meth Site
All Rights Reserved
Legal Disclaimers and Copyright Notices